I am up and about today, writing email, doing accounting, and getting out Fall clothes and putting the summer ones in storage. I am nausea-free, have no headache, and I even drove to the boarders this morning to pick up my dog at 9:30 AM. Not bad for the day after chemo when normally I would be lounging all day in bed! I do have a bright red (Taxotere?) rash all over my face and neck that makes it look I spent yesterday at the beach. Which is a nicer thought than spending it with a needle in my chest.

My doctor decided yesterday to reduce my Taxotere dose 20% because of the problems I had with the first round, and the Herceptin dose was automatically reduced from the first time, which was a "loading dose." So I got a bit of a reprieve. That could account for my improvement. Plus my church had a prayer meeting last night and I know a lot of excellent prayers went up on my behalf.

More good news -- I did the cold caps again yesterday (they're 5 hours of painful, painful misery) and so far, my hair is holding steady. I've been told that taxotere normally makes hair fall out after 2-3 weeks, and it's been three weeks and one day. It's only an inch or so of hair, but it's thick, glossy hair I can wear out without a scarf, and it looks like I get to hang onto it. I'm working up the nerve to post a photo.

At the chemo center yesterday, I had many reasons to burst into tears. Everything from a schedule change I hadn't been notified about, to my husband having to leave for much of the day, to an appointment I was late for and then missed entirely, to being told my prescription had been sent back because I didn't pick it up in time. Those were just a few of the straws that pushed me over the edge. (The pharmacy holds drugs just two weeks, but most of us come in for infusions every three weeks -- from other states!) I didn't arrive in the calmest mood in the first place, since they dose me up with steroids starting the day before, and if you've ever been whacked on steroids, you know they can turn you into an emotional wreck.

Today things seem much better. The steroids are wearing off, the rash isn't too bad, my mood is returning to normal, and the best part -- cancer cells are dying left and right!

Thank you all for your prayers, gifts, cards and letters, and kind emails. They are a breath of fresh air in this difficult time.

Currently unrated


2 Comments
Leave a Comment


  • Barbara W.
    3 years, 12 months ago - Reply - Link

    Hi Katherine,

    Just thinking about you and stopped by to find this post. So happy
    to hear you were feeling better than expected yesterday and hope
    that held true for today as well : )

    Blessings,

    Barbara

    Currently unrated


  • Katherine Albrecht
    3 years, 12 months ago - Reply - Link

    Thanks, Barbara. It's so good to hear from you! *hugs*

    Currently unrated


Leave a Comment
What's on your mind? Fill out the form below to let us know.


required

required (not published)

optional

Recent Posts
Archive
Authors
Feeds
RSS / Atom
© . Theme by MEZZaTHEME.